Alert archive / Indiana / Gale Warnings in 2015
Gale Warning 31, NWS Northern Indiana
NWS Northern Indiana issued this gale warning at Dec 16, 2015, 4:08 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 16, 2015, 4:08 PM EST (21:08 UTC)
- Expired
- Dec 16, 2015, 10:00 PM EST
- In force
- 6 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
876 WHUS73 KIWX 162108 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 408 PM EST WED DEC 16 2015 LMZ043-046-170515- /O.UPG.KIWX.SC.Y.0059.000000T0000Z-151217T1000Z/ /O.NEW.KIWX.GL.W.0031.151216T2108Z-151217T0300Z/ /O.NEW.KIWX.SC.Y.0060.151217T0300Z-151217T1000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 408 PM EST WED DEC 16 2015 ...GALE WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 5 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 10 PM THIS EVENING TO 5 AM EST THURSDAY. * WINDS: SOUTH GALES TO 35 KT BECOMING SOUTHWEST. * WAVES: BUILDING TO 3 TO 7 FEET THIS EVENING...THEN SUBSIDING TO 2 TO 4 FEET THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
1 follow-up statement
243 WHUS73 KIWX 170259 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 959 PM EST WED DEC 16 2015 LMZ043-046-171100- /O.EXP.KIWX.GL.W.0031.000000T0000Z-151217T0300Z/ /O.EXT.KIWX.SC.Y.0060.151217T0300Z-151217T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 959 PM EST WED DEC 16 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST THURSDAY... ...GALE WARNING WILL EXPIRE AT 10 PM EST THIS EVENING... THE GALE WARNING WILL EXPIRE AT 10 PM EST THIS EVENING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM EST THURSDAY. * WINDS: WEST WINDS TO 30 KNOTS DIMINISHING TO 15 TO 20 KNOTS. * WAVES: 4 TO 7 FEET...THEN SUBSIDING TO 3 TO 4 FEET THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Dec 16, 3:47 PM EST, 21 minutes earlier.
Area forecast discussion, Dec 16, 3:47 PM EST, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 347 PM EST WED DEC 16 2015 .SYNOPSIS... ISSUED AT 344 PM EST WED DEC 16 2015 A COLD FRONT WILL SWEEP ACROSS THE REGION TONIGHT BRINGING COLDER TEMPERATURES THAT WILL MAKE IT FEEL MORE LIKE MID DECEMBER INTO THE WEEKEND. THIS WILL BE ANOTHER BRIEF COOL DOWN AS TEMPERATURES WILL WARM BACK INTO THE 50S NEXT WEEK. THERE IS A CHANCE FOR LIGHT LAKE EFFECT SNOW THURSDAY NIGHT THROUGH FRIDAY NIGHT. SOME MINOR ACCUMULATIONS ARE POSSIBLE ACROSS MAINLY LOWER MICHIGAN. HIGHS WILL BE IN THE MIDDLE 30S THURSDAY AND LOWER 30S FRIDAY. LOWS WILL BE IN THE LOWER TO MID 30S TONIGHT AND MIDDLE 20S THURSDAY NIGHT. && .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 344 PM EST WED DEC 16 2015 COLD FRONT WILL BE SWEEPING THROUGH THE AREA THIS EVENING BRINGING COOLER...MORE SEASONABLE TEMPERATURES BACK TO THE REGION. RADAR HAS BEEN SHOWING SCATTERED LIGHT SHOWERS AHEAD OF FRONT WITH WEAK MOISTURE ADVECTION AND LIFT. SLIGHTLY STRONGER LINE NOW ORGANIZING AS IT MOVES THROUGH CWA WITH EVEN A FEW LIGHTNING STRIKES EVERY NOW AND THEN. HI RES GUIDANCE SHOWS THIS RAIN MOVING THROUGH EASTERN AREAS EARLY BUT SOME LINGERING SHOWERS NEAR FRONT THIS EVENING WITH BEST CHANCES EAST. 300MB JET STREAK OVER LOWER MS VALLEY WILL STREAK NORTHEAST AND WILL LIKELY CATCH FRONTAL BOUNDARY IN THE EAST...WITH SLIGHT UPTICK IN SHOWERS OR AT LEAST MAINTAIN THEM WITH FRONTAL BOUNDARY FORCING. STILL TAPERED SHOWER CHANCES OFF BY LATE EVENING. COLDER AIR WILL INVADE AND DEEPEN OVERNIGHT. FOCUS SHIFTS TO ANY CHANCES FOR SNOW SHOWER. DRY SLOT EVIDENT ON SATELLITE AND WILL MOVE THROUGH THIS EVENING FOLLOWED BY STRATOCU DECK UPSTREAM. SOUNDINGS LOOKING VERY DRY WITH LITTLE FORCING SO KEPT FCST DRY AWAY FROM LAKE BOTH TONIGHT AND THURSDAY. SOUNDINGS POINT TO PARTLY SUNNY ON THURSDAY BUT WITH COLD AIR ADVECTION AND SHALLOW MOISTURE EXPECT A GOOD DIURNAL CLOUD DECK. LOWS TONIGHT AROUND 30 WEST TO MID 30S EAST. NOT MUCH RISE EXPECTED THURSDAY WITH MID TO UPPER 30S FOR HIGHS. LAKE EFFECT POTENTIAL LATE TONIGHT AND THURSDAY NOT VERY GOOD BASED ON LATEST NAM...NMM AND ARW SOUNDINGS. VERY DRY AIR ACROSS NORTHERN TIER OF COUNTIES WITH JUST A THIN LAYER OF SATURATED AIR AROUND THE 925MB LEVEL. RH VALUES AS LOW AS 20 PERCENT OVER THE LAKE IN THE AFTERNOON ABOVE 925MB. INVERSION HEIGHTS QUITE LOW AS WELL. THEREFORE CHANCES FOR MEASURABLE PCPN LOOKS VERY MINIMAL AND EVEN FLURRY OR SPRINKLE CHANCES SMALL DURING THE DAY. HAVE CONTINUED TO LOWER POPS AND JUST WENT WITH A FLURRY OR SPRINKLE MENTION ACROSS THE FAR NORTH WITH SHORT WESTERLY FETCH. && .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 344 PM EST WED DEC 16 2015 LONG TERM PERIOD BEGINS WITH LAKE EFFECT PRECIP CONCERNS AS 850H TEMPS IN THE -12C TO -13C RANGE ADVECT OVER THE RELATIVELY WARM ~8C LAKE MICHIGAN WATERS. LOW INVERSION HEIGHTS AND DRY MOISTURE PROFILES INITIALLY LOOK TOO SHALLOW FOR APPRECIABLE PRECIP...BUT MODEST IMPROVEMENT FRIDAY AND FRIDAY NIGHT AS TWO WAVES DROP THROUGH THE AREA WILL BRING SLIGHTLY DEEPER MOISTURE WITH THEM. FREEZING DRIZZLE IS POSSIBLE THURSDAY NIGHT AS SHALLOW MOISTURE REMAINS BELOW THE DGZ UNTIL AROUND 12Z FRIDAY. HAVE KEPT PRECIP FROZEN FOR NOW...BUT LATER SHIFTS WILL NEED TO MONITOR THIS POTENTIAL FOR FREEZING DRIZZLE. LAKE EFFECT WILL COME TO AN ABRUPT END EARLY SATURDAY MORNING AS HIGH PRESSURE BUILDS INTO THE AREA. WARM AIR ADVECTION WILL BEGIN LATE IN THE DAY SATURDAY AND LEAD TO INCREASING TEMPS LATE IN THE WEEKEND AND INTO EARLY NEXT WEEK. HIGH TEMPS IN THE 50S ARE LOOKING INCREASINGLY LIKELY BY THE MIDDLE PART OF THE WEEK. SUPERBLEND GAVE HIGH CHANCE POPS FOR MOST DAYS NEXT WEEK WITH A FEW PERIODS OF LOW END LIKELY POPS. KEPT ALL POPS IN THE HIGH CHANCE RANGE AS NEXT WEEK LOOKS TO BE A WET PATTERN...BUT AM HESITANT TO GO LIKELY SINCE SEVERAL PERIODS WILL LIKELY REMAIN DRY BETWEEN PASSING SYSTEMS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 344 PM EST WED DEC 16 2015 LINE OF SHOWERS TO MOVE THROUGH TAF SITES THIS AFTERNOON AND MAY LINGER AT KFWA INTO EARLY EVENING. MVFR CIGS BUT WILL GO VFR THIS EVENING WITH CLEAR SLOT BEHIND COLD FRONT. WINDS TO BECOME SOUTHWEST AND INCREASE TO 15 TO 20 KNOTS BEHIND FRONT. MVFR STRATOCU CLOUDS EXPECTED AT KSBN MID EVENING BUT MAY STAY NORTH AND WEST OF KFWA. KEPT VFR THERE. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...GALE WARNING UNTIL 10 PM EST TONIGHT FOR LMZ043-046. && SYNOPSIS...LASHLEY SHORT TERM...LASHLEY LONG TERM...BENTLEY AVIATION...LASHLEY VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSNORTHERNINDIANA WWW.TWITTER.COM/NWSIWX WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Dec 16, 5:31 AM EST, 10 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 531 AM EST WED DEC 16 2015 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-171000- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 531 AM EST WED DEC 16 2015 /431 AM CST WED DEC 16 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-171000- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 531 AM EST WED DEC 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL EXIST THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE POSSIBLE FRIDAY NIGHT AND SATURDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 4:08 PM EST | Small Craft Advisory | IWX | 72 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.